# Too many meds?

**URL:** <https://forum.mssociety.org.uk/t/too-many-meds/24251>\
**Category:** Everyday living\
**Created:** [16 September 2013 21:33 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251 "2013-09-16T21:33:20Z")\
**Posts on this page:** 11\
**Page:** 1

<div class="post-metadata">

**Author:** ![Inactive\_User](https://avatars.discourse-cdn.com/v4/letter/i/3e96dc/32.png) [@Inactive\_User](https://forum.mssociety.org.uk/u/Inactive_User)\
**Post date:** [16 September 2013 21:33 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/1 "2013-09-16T21:33:20Z")

</div>

Been to see GP this evening. I’d rung ms nurse to ask about vertigo/dizziness and she faxed GP suggesting I try stemetil. So started that twice a day last Monday. Then started rebif on Tuesday and today he’s told me to increase stemetil to three times a day and has given me gabapentin too. I’m a bit worried about taking all these new things together. How will I know whether any side effects are the result of which drug? Does anyone else take this combination? Or have you started taking a few different drugs at the same time? He also told me to stop taking my 5,000 vit d3 as its too strong.

---

<div class="post-metadata">

**Author:** ![nindancer](https://avatars.discourse-cdn.com/v4/letter/n/cc9497/32.png) [@nindancer](https://forum.mssociety.org.uk/u/nindancer)\
**Post date:** [16 September 2013 21:41 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/2 "2013-09-16T21:41:11Z")

</div>

I can’t help with most of that BUT I do know that overdosing on D3 can be bad. I was told to take 1,000-2,000 units a day and told there was no evidence this would actually change anything! Good luck wit the rest 🙂 Sonia x

---

<div class="post-metadata">

**Author:** ![whammel](https://dub1.discourse-cdn.com/mssociety/user_avatar/forum.mssociety.org.uk/whammel/32/1005_2.png) [@whammel](https://forum.mssociety.org.uk/u/whammel)\
**Post date:** [16 September 2013 21:54 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/3 "2013-09-16T21:54:14Z")

</div>

[quote= He also told me to stop taking my 5,000 vit d3 as its too strong.[/quote]

Was this a guess, or did you have your levels checked?

---

<div class="post-metadata">

**Author:** ![Inactive\_User](https://avatars.discourse-cdn.com/v4/letter/i/3e96dc/32.png) [@Inactive\_User](https://forum.mssociety.org.uk/u/Inactive_User)\
**Post date:** [17 September 2013 05:59 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/4 "2013-09-17T05:59:21Z")

</div>

My level was 34 so within normal range but on low side - that was in February and not checked since. He said he would suggest 800-1000 as maintenance dose and 5,000 to someone with rickets! Said risk of calcium build up leading to kidney stones etc.

---

<div class="post-metadata">

**Author:** ![alison100](https://dub1.discourse-cdn.com/mssociety/user_avatar/forum.mssociety.org.uk/alison100/32/1019_2.png) [@alison100](https://forum.mssociety.org.uk/u/alison100)\
**Post date:** [17 September 2013 06:52 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/5 "2013-09-17T06:52:04Z")

</div>

I guess that re side effects, you can cross that bridge when you come to it (which, with luck, you won’t). If you start them all and you do OK, then it’s all good.

It is good that you are starting a DMD and will know that it is working away in the background to keep your MS under control from now on. And I hope that the other drugs to address your symptoms do the trick for you.

Alison

---

<div class="post-metadata">

**Author:** ![spacejacket](https://avatars.discourse-cdn.com/v4/letter/s/c68b51/32.png) [@spacejacket](https://forum.mssociety.org.uk/u/spacejacket)\
**Post date:** [17 September 2013 09:20 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/6 "2013-09-17T09:20:10Z")

</div>

The vitd3 level l have been recommended to ‘aspire’ to is 175/225nmols - so like many of us your levels are low. l take 10.000ius daily and have done for years - along with magnesium. You can take your vitd3 every other day - now winters approaching you will need it. l think our sunbathing days are over for this year!! Vitd3 helps with so many symptoms - depression - SAD disorder - arthritis -lBS - psoriasis - osteo-porosis - crohns-coeliac and 17 types of cancer. So not a supplement to miss out on.

---

<div class="post-metadata">

**Author:** ![whammel](https://dub1.discourse-cdn.com/mssociety/user_avatar/forum.mssociety.org.uk/whammel/32/1005_2.png) [@whammel](https://forum.mssociety.org.uk/u/whammel)\
**Post date:** [17 September 2013 09:49 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/7 "2013-09-17T09:49:32Z")

</div>

I fear your GP may not be benefiting from the latest information and perhaps your neuro will have a more informed view.

[http://multiple-sclerosis-research.blogspot.co.uk/2013/03/survey-results-vitamin-d.html](http://multiple-sclerosis-research.blogspot.co.uk/2013/03/survey-results-vitamin-d.html)

---

<div class="post-metadata">

**Author:** ![Inactive\_User](https://avatars.discourse-cdn.com/v4/letter/i/3e96dc/32.png) [@Inactive\_User](https://forum.mssociety.org.uk/u/Inactive_User)\
**Post date:** [17 September 2013 16:28 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/8 "2013-09-17T16:28:50Z")

</div>

That’s interesting guys, thank you. I have been possibly having unpleasant side effects but not sure what to attribute to the meds and what’s the ms. I’ve had kind if rushing sensation where I feel like all my blood has drained to me feet and I get rush of cold down one side with pins and needles. The last couple of days when I have been sitting for a while and stood up its like my right leg has no bones in it and it flops about. Takes me a minute of concentrating to be able to walk. I’m going to start a new thread about that one!

---

<div class="post-metadata">

**Author:** ![spacejacket](https://avatars.discourse-cdn.com/v4/letter/s/c68b51/32.png) [@spacejacket](https://forum.mssociety.org.uk/u/spacejacket)\
**Post date:** [17 September 2013 16:49 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/9 "2013-09-17T16:49:56Z")

</div>

Your symptoms do sound like MS - ln my 31yrs experience - l know how strange it is not to be able to tell between hot and cold. Pins and needles is also ms. The floppy leg is another - make sure you are not taking Baclofen or Tizanidine as they make the muscles even floppier. l know when l go to stand up after sitting for a while - l think l have stood up - but my body is still in a sitting position. Keep up with exercise and stretching for those muscles. Stand on the bottom step of the stairs - holding on -and with just your toes on the step - drop your heels down as far as possible and hold the position for a count of 15. Do it several times a day.

Stretches the calf muscles and increases blood flow.

---

<div class="post-metadata">

**Author:** ![Inactive\_User](https://avatars.discourse-cdn.com/v4/letter/i/3e96dc/32.png) [@Inactive\_User](https://forum.mssociety.org.uk/u/Inactive_User)\
**Post date:** [17 September 2013 17:14 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/10 "2013-09-17T17:14:12Z")

</div>

Thanks spacejacket. You’re a star 🙂 x

---

<div class="post-metadata">

**Author:** ![DoctorGeoff](https://avatars.discourse-cdn.com/v4/letter/d/b5e925/32.png) [@DoctorGeoff](https://forum.mssociety.org.uk/u/DoctorGeoff)\
**Post date:** [17 September 2013 17:37 UTC](https://forum.mssociety.org.uk/t/too-many-meds/24251/11 "2013-09-17T17:37:29Z")

</div>

The problem with drug interactions is that the prescribers “bible” - the BNF - only give the undesirable interaction of **one** drug with **one** other drug. If you are on a cocktail of medication, then you have to trust the prescriber(s) and the pharmacist.

In other words, there is not, AFAIK, any searchable source for the possible interactions between three or more drugs.

Geoff
